Lipitor, Crestor and other Statin Drugs Increase Risk of Diabetes

Claims for harm from Statin Drugs

Lipitor, Crestor and other cholesterol reducing drugs can cause diabetes

Research has shown an increased risk of developing Type 2 diabetes among people especially women using the very effective cholesterol reducing statin drugs.  The risk appears to be particularly high with post menopausal women who are of Asian or Caucasian ethnicity.  The statin drugs sold in Canada include Lipitor, Crestor, Zocor, Mevacor, Prevachol, Lescol and their generic equivalents. People who take a statin and who experience symptoms associated with increased blood sugar – severe frequent urination, thirst or hunger – should contact their doctor.

In February 2012 the US Food and Drug Administration required warnings of this risk and similar warnings have been required in Canada since January 2013.  In the US there are a number of individual law suits now being co-ordinated in Multi District Litigation (MDL).  In Canada there are two class actions started in Quebec and Ontario specific to Lipitor and there are expected to be others in other provinces soon.  The Ontario action presently does not include male claimants but the Quebec one does.

Miskin Law Office has been studying this issue and we are now accepting clients from all over Canada who may have developed diabetes after starting the use of a statin drug whether it is Lipitor or one of the others. We are also accepting claims of males who have used the drug and developed diabetes.  Miskin Law represents clients on claims on a contingency fee basis so there is no cost or risk to you. We are not class action lawyers and only represent individual clients claiming within class actions. If you believe this claim may apply to you please email: miskinlaw@yahoo.com or call our office (Toll Free 1-877-428-8000).

5 Comments

  • Christine Fougere says:

    I’m taking 10 mgs crestor daily. I can barely walk my knees are so sore. My stomach feels like someone turned on a gas jet, constant gas, pain, bloating and indigestion, pains in my chest and back. I can’t take much more of this. Should I come off the Crestor?

    • admin says:

      You should talk to your doctor before stopping but that might be a good idea for you. Crestor is a fairly good drug.

  • Terry Landsberg says:

    I am a 58 year old female, I had been taking crestor from 2008 & was advised to stop taking it in February 2014. Since taking Crestor, I have developed type 2 diabetes, memory loss, I’ve had a T.I. A. & also have hypertension. I had to get a biopsy because my muscles being week. I believe that my health declined due to the drug Crestor & really require assistance to get compensation for the hardships Im going through.

  • Michael Snell says:

    I developed type 2 diabetes after being on Crestor.
    My weight was 185lbs on a 5 9 frame so not extremely obese. Neither of my brothers have developed type 2.
    Thanks for any assistance you can offer.

    • Brian says:

      I am 47 years old and I look and feel 80 after being on Lipitor for eight years. I have lost muscle mass, and every joint in my body hurts esleicaply my hands, feet, knees, neck. I have had 5 surgeries in the past two years. I tore my rotator cuff breaking a stick and had to have it repaired. Four of the surgeries have been in the past year. I then dislocated my thumb pulling my leggings on and have had two surgeries. I developed a spinal cyst and had to have it removed. After my back surgery, my knee still hurt. I just received the results from an MRI and I have 50% of the cartilage left and swelling and tearing. I also have a bakers cyst in my knee now. I feel like im going crazy. My Dr. Said I needed to get off of the Lipitor immediately. I am a special ed teacher and a mother of 3 boys, and I feel like im getting weaker by the day. I just cant believe this could be caused by a drug I trusted.

Leave a Reply

Your email address will not be published. Required fields are marked *

  • Miskin Law Posts

    • GET YOUR FREE CASE EVALUATION